MAUDE Adverse Event Report: COOK INC URETERAL BRUSH BIOPSY SET; FDX ENDOSCOPIC CYTOLOGY BRUSH

COOK INC URETERAL BRUSH BIOPSY SET; FDX ENDOSCOPIC CYTOLOGY BRUSH
Model Number G14919
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code- kod- catheter, urological pma/510(k) #- k182231.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via mw5101086, a ureteral brush biopsy set separated inside another manufacturer's scope.The device was passed through the scope.When removed from the scope, it was noted that the brush was no longer attached to the device.A second brush was opened to complete the procedure.Intraoperative x-ray was used to verify that the brush did not remain in the patient.No adverse effect to the patient was reported as a result of this occurrence.Additional patient and event information have been requested.
 
Additional Manufacturer Narrative
Event description: as reported via mw5101086, a ureteral brush biopsy set separated inside another manufacturer's scope.The device was passed through the scope.When removed from the scope, it was noted that the brush was no longer attached to the device.A second brush was opened to complete the procedure.Intraoperative x-ray was used to verify that the brush did not remain in the patient.Attempts to acquire additional information from the user facility were executed, however no additional information was provided to cook in response to this incident.No adverse effect to the patient was reported as a result of this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.No photos were provided.A search of our north american distribution center (nadc) database found all devices from the reported lot had been shipped.There was no similar product from the same lot available for investigation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The product specification for the device was reviewed and all devices are 100% pull tested to ensure the integrity of the bush assembly.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The complaint device was not returned and the customer did not respond to any requests for additional information related to the reported issue.The nature and cause of the reported issue could not be determined.The risk assessment for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
URETERAL BRUSH BIOPSY SET
Common Device Name
FDX ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11922229
Report Number1820334-2021-01443
Device Sequence Number3403834
Product Code KOD
UDI-Device Identifier00827002149199
UDI-Public(01)00827002149199(17)231201(10)13597835
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberG14919
Device Catalogue Number040310
Device Lot Number13597835
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ SCOPE